Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Albuquerque, NM

February 8, 20094 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Feb 8, 2009, 4:27 PM MST for 4 counties in New Mexico. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 8, 2009, 4:27 PM MST (23:27 UTC)
Expired
Feb 8, 2009, 5:00 PM MST
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, De Baca County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 41 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 4:35 PM MSTHAIL 15 E Tolar, NM
Feb 8, 4:43 PM MSTHAIL 0.752 E House, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 8, 4:14 PM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-530 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 082327
SVRABQ
NMC005-011-037-041-090000-
/O.NEW.KABQ.SV.W.0004.090208T2327Z-090209T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MST SUN FEB 8 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 500 PM MST

* AT 422 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF TOLAR TO 7
  MILES SOUTH OF TOLAR TO 42 MILES SOUTH OF TOLAR...OR ALONG A LINE
  EXTENDING FROM 22 MILES EAST OF FORT SUMNER TO 20 MILES SOUTHEAST
  OF FORT SUMNER TO 42 MILES NORTHEAST OF ROSWELL...AND MOVING
  NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCALISTER AROUND 455 PM MST...

LAT...LON 3475 10371 3442 10374 3380 10382 3365 10416
      3430 10400 3460 10394
TIME...MOT...LOC 2327Z 230DEG 13KT 3459 10386 3436 10391
          3387 10408

$$
2 follow-up statements
000 
WWUS55 KABQ 082344
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MST SUN FEB 8 2009

NMC005-011-037-041-090000-
/O.CON.KABQ.SV.W.0004.000000T0000Z-090209T0000Z/
ROOSEVELT-QUAY-DE BACA-CHAVES-
444 PM MST SUN FEB 8 2009

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN CHAVES...EXTREME SOUTHEASTERN DE BACA...EXTREME SOUTH
CENTRAL QUAY AND NORTHWESTERN ROOSEVELT COUNTIES UNTIL 500 PM MST...

AT 439 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
MCALISTER TO 22 MILES SOUTH OF MCALISTER TO 38 MILES SOUTH OF
MCALISTER...OR ALONG A LINE EXTENDING FROM 26 MILES EAST OF FORT
SUMNER TO 22 MILES EAST OF FORT SUMNER TO 29 MILES SOUTHEAST OF FORT
SUMNER...MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCALISTER AROUND 500 PM MST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

LAT...LON 3450 10374 3418 10377 3402 10401 3434 10394
      3464 10388 3470 10379 3474 10372
TIME...MOT...LOC 2344Z 230DEG 13KT 3463 10380 3440 10385
          3417 10390

$$
000 
WWUS55 KABQ 082356
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
456 PM MST SUN FEB 8 2009

NMC005-011-037-041-090006-
/O.EXP.KABQ.SV.W.0004.000000T0000Z-090209T0000Z/
ROOSEVELT-QUAY-DE BACA-CHAVES-
456 PM MST SUN FEB 8 2009

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM MST FOR EXTREME
NORTHEASTERN CHAVES...EXTREME EAST CENTRAL DE BACA...EXTREME SOUTH
CENTRAL QUAY AND NORTHWESTERN ROOSEVELT COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...PEA TO DIME SIZE HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM 
THIS THUNDERSTORM.

LAT...LON 3450 10374 3418 10377 3402 10401 3434 10394
      3464 10388 3470 10379 3474 10372
TIME...MOT...LOC 2356Z 230DEG 13KT 3466 10376 3443 10381
          3420 10386

$$

GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 3:00 PM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 8, 3:00 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST SUN FEB 8 2009

.DISCUSSION...500 MB LOW WHICH WAS STILL ANCHORED OVER SOCAL AND
WESTERN ARIZONA EARLY THIS MORNING FINALLY STARTED MOVING DURING THE
MORNING. BAND OF PRECIPITATION HAS ALREADY CLEARED SOUTHWEST
MOUNTAINS AND WEST CENTRAL MOUNTAINS...WITH SHOWERS AND ISOLATED
THUNDER BEHIND IT. THEREFORE WILL REMOVE THESE ZONES FROM THE
ADVISORY. OTHERWISE...PRECIPITATION ONGOING OVER CENTRAL MOUNTAIN
CHAIN AND NOW FIRING RAPIDLY OVER SOUTHEAST PLAINS. MODELS SUGGEST
SYSTEM WILL EXIT RAPIDLY THIS EVENING...THEREFORE WILL MODIFY
REMAINING ADVISORY FOR ZONES 2 AND 4 TO EXPIRE AT 11 PM.

THAT SAID...NOT SURE WHY ADJUSTED MET/MAV GUIDANCE HANG ONTO SOME
HEFTY POPS OVER EAST AND NORTH DURING THE OVERNIGHT PERIOD. TRIMMED
BACK ON THOSE NUMBERS BUT MAY NEED TO WATCH FOR ANY REDEVELOPMENT.
ALSO REMOVED MENTION OF THUNDER FROM FORECAST AFTER MIDNIGHT. WILL
ALSO NEED TO WATCH WINDS IN THE EAST AFTER MIDNIGHT. PREVIOUS MODEL
RUNS SUGGESTED SOME STRONG DOWNSLOPING WINDS BY 12Z OVER THAT
REGION. LATEST GUIDANCE HAS BACKED OFF SOMEWHAT ON THE STRENGTH AND
HAVE PUSHED THE STRONGER WINDS INTO MONDAY AFTERNOON. HAVE
CONSIDERED A WIND ADVISORY FOR THE AREA FROM RATON TO LAS VEGAS TO
CLINES CORNERS EASTWARD AND SOUTH TO CLOVIS BUT IN HONOR OF THE KISS
PRINCIPLE DON/T WANT TO CONFUSE MATTERS MORE IF SPC DOES ISSUE A
WATCH BOX THIS AFTERNOON. SO WILL LET LATER SHIFTS PONDER THE WIND
ISSUE.

NEXT SYSTEM COULD BRING SOME MEASURABLE SNOW TO THE CHAMA AREA
MONDAY AND POSSIBLY CHUSKAS...SNOW BECOMES MORE WIDESPREAD MONDAY
NIGHT AND TUESDAY. RIGHT NOW LOOKS TO BE MORE SIGNIFICANT
ACCUMULATIONS OVER NORTHERN AND WESTERN MOUNTAINS...SO LOOK FOR
WINTER HIGHLIGHTS TO GO UP SOMETIME MONDAY IF CURRENT MODEL TRENDS
CONTINUE. THURSDAY/S SYSTEM MAY NOT BE STRONG OR DEEP...BUT ANOTHER
STRONGER SYSTEM COULD MAR THE LATER HALF OF NEXT WEEKEND.

&&

.AVIATION...IFR...LIFR AND OCCASIONAL VLIFR CONDITIONS IN LOW
CEILINGS AND SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHWEST AND
NORTHERN PORTIONS OF NEW MEXICO THROUGH APPROXIMATELY 06Z...BUT
THESE CONDITIONS MAY TAPER OFF SOONER FARTHER WEST NEAR KFMN. MTN
OBSCURATIONS WILL BE LIKELY. STRONG AND GUSTY WINDS WILL RAPIDLY
CHANGE FROM SOUTH TO WEST AS A COLD FRONT SWEEPS FROM WEST TO EAST
ACROSS CENTRAL AND EASTERN NM. A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP EAST OF THE CENTRAL MTNS AND
MOVE EASTWARD TO THE TX BORDER BETWEEN APPROX 21Z AND 07Z. HAIL AND
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY THUNDERSTORM...BUT
BEST CHANCES FOR SEVERE HAIL AND WINDS WILL BE ALONG AND SOUTHEAST
OF A LINE FROM KROW TO KTCC.  BREEZY WEST WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS BEHIND THE COLD FRONT AND TSTM ACTIVITY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...MIXED BAG OF ACTIVITY FOR THE REST OF TODAY AS
RAPIDLY MOVING UPPER LEVEL LOW MOVES ACROSS THE STATE. SNOW
ACCUMULATIONS HAVE BEEN MINIMAL TODAY ACROSS THE NORTH AND
WEST...AND WHILE MUCH OF THE ACTIVITY ACROSS THE WESTERN THIRD OF
THE STATE HAS ENDED...A FEW SHOWERS AND POSSIBLY A TSTM OR TWO MAY
MOVE IN FROM ARIZONA. MOST OF THE PRECIPITATION TONIGHT WILL BE
ACROSS THE EASTERN HALF OF THE STATE. SNOW SHOWERS WILL CONTINUE
ACROSS THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE TAPERING OFF.  THE HIGHEST ELEVATIONS MAY PICK UP A
FEW INCHES OF SNOW. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE EASTERN PLAINS. SOME THUNDERSTORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

ONCE THE SYSTEM EXITS THE STATE...BREEZY CONDITIONS WILL DEVELOP
TONIGHT. NONETHELESS...GOOD TO EXCELLENT RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED TONIGHT.  THE STATE WILL REMAIN IN BETWEEN
TWO SYSTEM TOMORROW. HOWEVER...STRONG AND GUSTY WILL DEVELOP ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS STRONG MIXING IS ABLE TO
TAP 700 MB WINDS NEAR 50KT.  EXPECT A WIND ADVISORY FOR PORTIONS OF
THE EASTERN PLAINS TO BE ISSUED DURING A LATER SHIFT. RELATIVE
HUMIDITIES DURING THE AFTERNOON HOURS ARE EXPECTED TO BE ABOVE 15
PERCENT...THOUGH WOULD NOT BE SURPRISED TO SEE LOCALIZED AREAS REACH
RED FLAG CRITERIA FOR AN HOUR OR TWO.

AS THE NEXT STORM SYSTEM MOVES IN ON TUESDAY...EXPECT LOWER
TEMPERATURES AND A CORRESPONDING BOOST TO DAYTIME RELATIVE
HUMIDITIES. SNOW WILL ALSO MAKE A RETURN TO THE NORTHERN AND WESTERN
PORTIONS OF THE STATE...WITH RAIN CHANGING OVER TO SNOW ELSEWHERE.
WITH TRANSPORT WINDS REMAINING STRONG...VENTILATION VALUES WILL
REMAIN IN THE VERY GOOD TO EXCELLENT CATEGORY STATEWIDE THROUGH
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  27  45  25  39 /  40  40  70  30
GALLUP..........................  21  41  21  32 /  20  30  70  60
GRANTS..........................  20  44  20  34 /  20  20  40  70
GLENWOOD........................  24  52  27  45 /  20  10  50  80
CHAMA...........................  16  36  13  32 /  60  60  70  90
LOS ALAMOS......................  25  46  23  37 /  30  20  40  60
RED RIVER.......................  15  31  12  26 /  60  30  50  60
TAOS............................  21  40  17  34 /  50  30  40  60
SANTA FE........................  24  43  22  36 /  30  20  30  60
SANTA FE AIRPORT................  26  45  26  37 /  30  20  20  60
ESPANOLA........................  24  49  22  41 /  40  20  30  60
ALBUQUERQUE HEIGHTS.............  32  53  32  42 /  10  10  20  60
ALBUQUERQUE VALLEY..............  26  53  28  44 /  10   5  20  60
ALBUQUERQUE FOOTHILLS...........  29  49  28  39 /  10  10  20  60
ALBUQUERQUE WEST MESA...........  29  52  29  45 /  10  10  20  60
SOCORRO.........................  28  56  30  49 /  10   5  10  40
SANDIA PARK/CEDAR CREST.........  24  45  23  34 /  20  10  20  70
MORIARTY/ESTANCIA...............  26  49  27  37 /  20   5  10  60
CARRIZOZO.......................  28  53  32  45 /  10   5  20  60
RUIDOSO.........................  25  50  29  43 /  20   0  10  60
RATON...........................  23  51  22  43 /  50   5  10  30
LAS VEGAS.......................  27  47  25  37 /  40  10  20  30
ROY.............................  29  52  28  43 /  60   5  10  30
CLAYTON.........................  32  59  27  48 /  70   0   0  20
SANTA ROSA......................  31  59  32  50 /  30   5  10  20
TUCUMCARI.......................  36  62  34  50 /  60   0   5  20
FORT SUMNER.....................  33  63  33  51 /  30   0   5  20
CLOVIS..........................  35  62  37  56 /  60   0   0  20
PORTALES........................  35  64  34  56 /  60   0   0  20
ROSWELL.........................  37  65  38  57 /  40   0   0  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ002-004.

&&
Hazardous weather outlook, Feb 8, 5:32 AM MST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MST SUN FEB 8 2009

NMZ001>021-026-091300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
532 AM MST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE
WESTERN...NORTHWESTERN...AND NORTHERN MOUNTAINS THROUGH TONIGHT
WHERE LIGHT TO MODERATE SNOWFALL IS EXPECTED. SEE THE WINTER
WEATHER ADVISORY FOR FURTHER DETAILS. EMBEDDED THUNDERSTORMS WILL
ALSO ACCOMPANY THIS ACTIVITY AT TIMES.

IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
EASTERN PLAINS OF NEW MEXICO LATE THIS AFTERNOON AND INTO THE
EVENING. SOME THUNDERSTORMS MAY BECOME STRONG OR POSSIBLY SEVERE
AROUND THE TEXAS BORDER WITH SMALL HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN ON MONDAY WHERE OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE.

A SERIES OF ADDITIONAL UPPER LEVEL STORM SYSTEMS IS EXPECTED TO
PASS OVER NEW MEXICO THROUGH THE UPCOMING WORK WEEK...INCLUDING
ONE STORM ON TUESDAY AND ANOTHER ONE THURSDAY INTO FRIDAY. THESE
STORM SYSTEMS WILL BE CAPABLE OF PRODUCING AREAS OF ACCUMULATING
SNOWFALL...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN AND
WESTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON FOR LOCALES
IN THE FAR EASTERN PLAINS OF NEW MEXICO. ALSO...SPOTTERS IN THE
NORTHERN AND WESTERN HIGH COUNTRY ARE ENCOURAGED TO REPORT
SNOWFALL TO THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR ON
THE ALBUQUERQUE NATIONAL WEATHER SERVICE WEB SITE.

52

In the hours before

Local storm report, Feb 8, 11:12 AM MST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1112 AM MST SUN FEB 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
02/06/2009  M44.00 MPH       LINCOLN            NM   AWOS

            GUSTS TO 58 MPH.

0955 AM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
02/06/2009  M58.00 MPH       LINCOLN            NM   AWOS

&&

GUYER
Special weather statement, Feb 8, 1:30 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MST SUN FEB 8 2009

NMZ003-009-015-082200-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
UPPER RIO GRANDE VALLEY-
130 PM MST SUN FEB 8 2009

...TEXT...
A STRONG COLD FRONT APPROACHING THE RIO GRANDE VALLEY WILL CREATE
STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50
MPH THROUGH 300 PM. VERY DRY CONDITIONS OVER THE PAST SEVERAL WEEKS
WILL ALLOW FOR BLOWING DUST TO REDUCE VISIBILITIES BELOW ONE QUARTER
MILE AS THE FRONT PASSES. THOSE PERFORMING OUTDOOR ACTIVITIES SHOULD
BE PREPARED FOR HAZARDOUS WINDS AND HEAVY BLOWING DUST.

LIGHT RAIN...SLEET...AND SNOW WILL ALSO DEVELOP ACROSS THE AREA
LATER THIS AFTERNOON.

GUYER
Special weather statement, Feb 8, 1:30 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MST SUN FEB 8 2009

NMZ003-009-015-082200-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
UPPER RIO GRANDE VALLEY-
130 PM MST SUN FEB 8 2009

A STRONG COLD FRONT APPROACHING THE RIO GRANDE VALLEY WILL CREATE
STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50
MPH THROUGH 300 PM. VERY DRY CONDITIONS OVER THE PAST SEVERAL WEEKS
WILL ALLOW FOR BLOWING DUST TO REDUCE VISIBILITIES BELOW ONE QUARTER
MILE AS THE FRONT PASSES. THOSE PERFORMING OUTDOOR ACTIVITIES SHOULD
BE PREPARED FOR HAZARDOUS WINDS AND HEAVY BLOWING DUST.

LIGHT RAIN...SLEET...AND SNOW WILL ALSO DEVELOP ACROSS THE AREA
LATER THIS AFTERNOON.

GUYER
Special weather statement, Feb 8, 2:23 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MST SUN FEB 8 2009

NMZ003-004-011-082200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-
UPPER RIO GRANDE VALLEY-
223 PM MST SUN FEB 8 2009

A LINE OF STRONG WINDS AND THUNDERSTORMS STRETCHING FROM MORIARTY
NORTH TO SANTA FE...ESPANOLA...AND EMBUDO WILL MOVE NORTHEAST AT
20 MPH THROUGH 300 PM. EXPECT A SUDDEN WIND SHIFT TO THE WEST AT
30 TO 40 MPH WITH GUSTS UP TO 50 MPH. THUNDERSTORMS WILL CONTAIN
RAIN...SNOW...SNOW PELLETS...AND SMALL HAIL. VISIBILITIES MAY BE
REDUCED BELOW ONE HALF MILE AT TIMES IN PRECIPITATION AND BLOWING
DUST. THIS AREA OF THUNDERSTORMS WILL MOVE EAST INTO THE SANGRE DE
CRISTO MOUNTAINS AND PRODUCE VERY HEAVY SNOW WITH NEAR ZERO
VISIBILITIES IN THE HIGHER TERRAIN.

GUYER
Special weather statement, Feb 8, 3:36 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MST SUN FEB 8 2009

NMZ013-018>021-082300-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
336 PM MST SUN FEB 8 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER EASTERN DE BACA COUNTY...

AT 331 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM TOLAR TO 21 MILES SOUTHWEST OF TAIBAN TO 16 MILES NORTHWEST OF
ELKINS. MOVEMENT WAS NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MCALISTER AND THE
MELROSE BOMBING RANGE.

GUYER
Special weather statement, Feb 8, 4:19 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MST SUN FEB 8 2009

NMZ018>020-082345-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
419 PM MST SUN FEB 8 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHEAST DE BACA...
NORTHEAST CHAVES...AND NORTHWEST ROOSEVELT COUNTIES...

AT 418 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM TOLAR TO 12 MILES NORTHWEST OF ELKINS. MOVEMENT WAS NORTHEAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN
CHAVES COUNTY...RURAL EAST CENTRAL DE BACA COUNTY AND RURAL
NORTHWESTERN ROOSEVELT COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:50 AM MSTWinter Weather AdvisoryABQ17 hr
Feb 8, 3:40 PM MSTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt35 min
Feb 8, 3:53 PM MSTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt37 min
Feb 8, 4:15 PM MSTSevere Thunderstorm WarningABQQuay, San Miguel30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.